Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 8, 2012, 5:21 PM CDT for Choctaw County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 8, 2012, 5:50 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
County Choctaw County, MS
The radar
The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202 WWUS84 KJAN 082221 SPSJAN MSZ032-037-038-082250- ATTALA MS-WINSTON MS-CHOCTAW MS- 521 PM CDT SUN JUL 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 521 PM CDT SUN JUL 8 2012 ...STRONG THUNDERSTORM OVER NORTHEAST ATTALA COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 13 MILES SOUTHWEST OF CHESTER AT 521 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN CHOCTAW...EXTREME WEST CENTRAL WINSTON AND NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3344 8939 3335 8910 3310 8930 3317 8949 TIME...MOT...LOC 2221Z 203DEG 13KT 3322 8935 $$ MRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:04 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 8, 4:04 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 404 PM CDT SUN JUL 8 2012 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... THE OVERALL PATTERN CONTINUES TO FEATURE SUBTROPICAL RIDGING ACROSS MOST OF THE CONUS...WITH A CLOSED CYCLONIC CIRCULATION IN THIS PATTERN NOTED ON WATER VAPOR IMAGERY ALONG THE MS/LA BORDER. NOT A WHOLE LOT OF CHANGE IS EXPECTED THROUGH THE FIRST PART OF THE WEEK...ALTHOUGH BY TUE THE CLOSED CIRCULATION THATS IN PLACE NOW WILL OPEN INTO A TROUGH AS A COOL FRONT APPROACHES THE DEEP SOUTH FROM THE NORTH. NWP GUIDANCE IS NOT BULLISH ON THE FRONT PUSHING INTO MS UNTIL POSSIBLY WEDNESDAY...MEANING OUR "WET" STRETCH OF WEATHER WILL CONTINUE AS A WARM AND VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE ARKLAMISS. DETAILS WITH REGARD TO CONVECTIVE EVOLUTION/TIMING OVER THE NEXT FEW DAYS ARE GOING TO REMAIN PROBLEMATIC AS SMALL SCALE INFLUENCES DICTATE HOW THINGS EVOLVE. IN GENERAL EXPECT AN UPTICK IN SHOWER/ THUNDERSTORM ACTIVITY EACH AFTERNOON...ESPECIALLY IN AREAS THAT SEE MORNING SUNSHINE YIELDING HIGHER LATE MORNING/EARLY AFTERNOON TEMPS AND INSTABILITY. MODEL GUIDANCE CONTINUES TO SHOW WEAK LAPSE RATES AND WEAK ATMOSPHERIC FLOW OVER THE NEXT COUPLE DAYS KEEPING THE POTENTIAL FOR SEVERE STORMS AT A MINIMUM. NONETHELESS...A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS/WILL KEEP THIS POTENTIAL MENTIONED IN THE HWO. IN ADDITION...THE ABUNDANCE OF MOISTURE IN THE ATMOSPHERE WILL KEEP RAINFALL RATES HIGH WITH ANY STORMS. AS FOR TEMPS/POPS...GENERALLY LOWERED AFTERNOON HIGHS AND RAISED MORNING LOWS FROM GFS MOS AS RAINFALL POTENTIAL/CLOUDS KEEP US FROM REACHING WIDESPREAD LOWER 90S IN THE AFTERNOONS AND KEEP US A BIT WARMER THAN ADVERTISED AT NIGHT. POPS WERE GENERALLY FOLLOWED WITH JUST MINOR ADJUSTMENTS. /BK/ .LONG TERM...(WEDNESDAY THROUGH SUNDAY)... COOLER TEMPERATURES AHEAD WITH ABOVE NORMAL RAIN/TSTORM CHANCES EXPECTED DURING THIS UPCOMING WEEK. H3-H5 RIDGING WILL RELINQUISH ITS HOLD ACROSS THE CNTRL CONUS BY MID WEEK AS BOTH AN INVERTED SUB-TROPICAL WAVE AND INCREASED NRN STREAM L/WV TROUGHING COMBINE ACROSS THE MID-MS VALLEY. THIS WEAKNESS AND ASSOCIATED VORT LOBES AIDING VERTICAL LIFT IN PRESENCE OF SUFFICIENT INSTABILITY AND PWATS >2 IN...WILL SUPPORT CHANCE TO LIKELY RAIN/TSTORM PROBS /30-70%/ THROUGH AT LEAST SATURDAY. WHILE MOST ACTIVITY WILL BE DURING THE LATE MRNG THRU ERLY EVE...SHOWERS/ TSTORMS COULD LINGER THROUGH THE NIGHT PERIODS ALSO. WITH MEAGER LAPSE RATES/VERTICAL TOTALS AND HIGH PWATS...DMGG MICROBURST POTENTIAL WILL BE REDUCED BUT NOT ENTIRELY OUT OF THE QUESTION. LIMITED INSOLATION COULD ALSO LIMIT MLCAPE VALUES GIVEN PROGGED MID/UPPER CLOUD DECK. A LOCALIZED FLASH FLOOD RISK STILL EXISTS HOWEVER...GIVEN SLOW STORM MOTION AND LOCALLY HIGH RAINFALL RATES. A BNDRY WILL ATTEMPT TO ENTER THE REGION AND HELP FOCUS PRECIP ALONG AND JUST SOUTH OF IT BY WED/THUR WHICH IS SLOWER THAN YESTERDAYS OP GFS RUN. INTERESTINGLY...THE OP GFS NOW DOES NOT BRING THE BNDRY THROUGH AS THE H7-H5 WEAKNESS AND ATTENDANT WEAK SFC LOW IS PROGGED FARTHER WEST...PLACING THE REGION UNDER CONTINUED S/SW FLOW VS NRLY FLOW. THE EC CONTINUES TO STALL THE BNDRY N/W OF THE REGION. YET...THE GFS MEN AND INDIVIDUAL MEMBERS CONTINUE TO ADVERTISE STRONGER TROUGHING THAN OPS GFS AND ESPECIALLY THE EC. CONFIDENCE HAS DECREASED WITH BNDRY BEING ABLE TO PUSH THROUGH ARKLAMISS WHICH RESULTED IN INCREASE IN POPS FOR LATER IN THE WEEK. CONTINUED MODEL DIFFERENCES OCCUR LATE IN THE PERIOD WITH OP GFS FASTER IN RETROGRADING A H5 CLOSED LOW WEST WHILE BRINGING BACK SUB-TROPICAL RIDGING VS THE WEAKER H5 AND NRLY DISPLACED LINGERING LOW THE EC DEPICTS. HAVE SIDED MORE WITH EC/GFSMEN DURING THE LATE PERIOD. FOR FORECAST ELEMENTS...HIGHS WERE DROPPED 2-3 DEGREES ON THE FRONT SIDE OF THE PERIOD WITH EXPECTED CLOUD COVER WITH HIGHS TRENDING TOWARDS GFSMEN VALUES LATE IN THE PERIOD. MIN LOWS WERE BUMPED UP TO ACCOUNT FOR CLOUDS AND RAW NWP DEWPOINTS. POPS SEEMED A TOUCH LOW DURING MANY AFTN PERIODS JUST GIVEN COVERAGE FROM PAST COUPLE OF DAYS AND WERE INCREASED 10-20%. /ALLEN/ && .AVIATION...VFR CONDITIONS WILL BE THE GENERAL RULE FOR THE FORECAST AREA TODAY AND TONIGHT WITH BKN-OVC DECKS ABOVE 4000 FT. SHWRS/TSTMS WILL INCREASE IN COVERAGE THIS AFTERNOON WITH BRIEF PERIODS OF MVFR CIGS/IFR VSBYS IN STRONGER STORMS. THE CHANCE OF SHWRS/TSTMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS BUT COVERAGE WILL DECREASE DURING THE EVENING. HAZE OR LIGHT FOG WILL RESULT IN PATCHES OF MVFR VSBYS AROUND SUNRISE. /OLB/ && .FIRE WEATHER... MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS AS MANY LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH (~50%). HOWEVER...RAINFALL HAS BEEN ON THE INCREASE...PARTICULARLY ALONG AND SOUTH OF THE I-20 CORRIDOR AND OVER THE GOLDEN TRIANGLE REGION...AND THE NUMBER OF LOCATIONS RECEIVING SIGNIFICANT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 90 72 91 / 35 44 54 34 MERIDIAN 72 91 71 92 / 33 35 42 31 VICKSBURG 72 88 71 89 / 40 57 64 44 HATTIESBURG 73 91 73 92 / 33 46 26 31 NATCHEZ 72 87 71 88 / 33 57 38 38 GREENVILLE 73 88 72 87 / 46 59 74 63 GREENWOOD 72 89 71 88 / 45 58 69 56 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/OLB
Hazardous weather outlook, Jul 8, 1:47 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 147 PM CDT SUN JUL 8 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 147 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE AREA THIS AFTERNOON...DECREASING IN COVERAGE THIS EVENING AND INCREASING AGAIN ACROSS THE AREA MONDAY AFTERNOON. A FEW STRONG STORMS CAN BE EXPECTED. THESE STORMS WILL HAVE THE POTENTIAL FOR 40 TO 50 MPH WIND GUSTS AND WILL PRODUCE FREQUENT LIGHTNING. PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR WITH THE STRONGER STORMS...POSSIBLY PRODUCING PONDING WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Jul 8, 3:27 PM CDT, 1 hour 54 minutes before
MSZ056-057-065-066-082055- SMITH MS-JONES MS-JASPER MS-COVINGTON MS- 327 PM CDT SUN JUL 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT SUN JUL 8 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF TAYLORSVILLE AT 327 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN JONES AND SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3221 8964 3206 8902 3163 8941 3175 8965 TIME...MOT...LOC 2027Z 207DEG 29KT 3180 8953 MRM
Special weather statement, Jul 8, 3:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT SUN JUL 8 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 353 PM CDT SUN JUL 8 2012 ...HIGH FIRE DANGER CONDITIONS CONTINUE... ACCORDING TO AREA FORESTRY COMMISSIONS AND THE US FOREST SERVICE... OUTDOOR BURNING REMAINS HAZARDOUS DUE TO AN EXTENDED PERIOD OF DRY WEATHER. SCATTERED SHOWERS AND STORMS OVER THE PAST FEW DAYS HAVE PROVIDED LOCAL RELIEF BUT FIRE DANGER CONDITIONS REMAIN CRITICAL IN SEVERAL LOCATIONS. BURN BANS CONTINUE IN MANY AREAS ACROSS ARKANSAS...LOUISIANA...AND MISSISSIPPI. IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE COULD START A GRASS OR BRUSH FIRE. PLEASE USE CAUTION WITH OUTDOOR COOKING AND DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS AFTER BEING USED. AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN AREAS NOT UNDER BURN BANS...BE ESPECIALLY CAUTIOUS IF YOU MUST BURN...AND BE ALERT FOR BURN BAN ISSUANCES. WHEN BARBECUING...TAKE THE UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS AFTER BEING USED. FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO THE FOLLOWING WEB SITES: ARKANSAS: FORESTRY.ARKANSAS.GOV LOUISIANA: WWW.LDAF.STATE.LA.US MISSISSIPPI: WWW.MFC.MS.GOV CME
Special weather statement, Jul 8, 3:54 PM CDT, 1 hour 27 minutes before
MSZ051-082125- NEWTON MS- 354 PM CDT SUN JUL 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM OVER SOUTHERN NEWTON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF NEWTON AT 354 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3249 8919 3238 8892 3222 8904 3223 8929 TIME...MOT...LOC 2054Z 208DEG 8KT 3226 8915 MRM
Special weather statement, Jul 8, 4:25 PM CDT, 56 minutes before
MSZ050-051-082155- SCOTT MS-NEWTON MS- 425 PM CDT SUN JUL 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT SUN JUL 8 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF ROBERTS AT 425 PM CDT...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN NEWTON AND EASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3258 8956 3257 8907 3222 8914 3222 8944 TIME...MOT...LOC 2125Z 179DEG 9KT 3227 8928 MRM
Special weather statement, Jul 8, 4:43 PM CDT, 38 minutes before
MSZ046-082215- KEMPER MS- 443 PM CDT SUN JUL 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT SUN JUL 8 2012 ...STRONG THUNDERSTORM OVER SOUTHERN KEMPER COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF LIBERTY AT 443 PM CDT...MOVING NORTH AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3292 8891 3293 8859 3261 8858 3259 8881 TIME...MOT...LOC 2143Z 171DEG 21KT 3273 8872 MRM
Special weather statement, Jul 8, 5:21 PM CDT, 0 minutes before
MSZ032-037-038-082250- ATTALA MS-WINSTON MS-CHOCTAW MS- 521 PM CDT SUN JUL 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 521 PM CDT SUN JUL 8 2012 ...STRONG THUNDERSTORM OVER NORTHEAST ATTALA COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 13 MILES SOUTHWEST OF CHESTER AT 521 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN CHOCTAW...EXTREME WEST CENTRAL WINSTON AND NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3344 8939 3335 8910 3310 8930 3317 8949 TIME...MOT...LOC 2221Z 203DEG 13KT 3322 8935 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:38 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 8, 7:07 AM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Jul 8, 8:49 AM CDT | Special Weather Statement | JAN | Bolivar, Washington | 61 min |
| Jul 8, 1:24 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| Jul 8, 1:38 PM CDT | Special Weather Statement | JAN | Noxubee | 57 min |
| Jul 8, 2:54 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Jul 8, 3:27 PM CDT | Special Weather Statement | JAN | Jasper, Smith | 28 min |
| Jul 8, 3:54 PM CDT | Special Weather Statement | JAN | Newton | 31 min |
| Jul 8, 4:25 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Jul 8, 4:43 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.